Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Suffering from the rolandic seizure. Skin rashes and allergy started after medication. Why is this happening?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
History till Now
My daughter was suffering from the rolandic seizure (doctor's first conclusion) from 2010 march onwards (two and half years since then).It started when she was 5 and half years old. Up to then she was perfectly alright.EEG and MRI have been taken and MRI was normal but EEG-the spikes was more in left temporal side (left side spikes was more than the right, L>R).                 The doctor gave Valparin 200 syrup 5ml twice a day. She was ok for 1 ½ months. But again she had 2-3 convulsions in the early morning. Then the doctor increased the valparin to 7.5ml twice a day and she was alright for 20-25 days. But after 25 days again she had convulsions
then the doctor gave fresium 5mg tablets twice a day. Then the convulsion stopped but she was sleepy and drowsy even in the school on those days. So the doctor changed the fresium 10mg once at night. There was no convulsion for 2 months and the doctor decreased the fresium to 5 mg once at night. She had no convulsion for 4 months but she gradually declined in studies, started stammering and late to respond and her concentration also was come down. After 7 months of taking fresium 5mg once at night she had 2 mild and one 2 minuits strong convulsion.
Then I consulted another specialist doctor and they have done the VEEG (during VEEG she had one very mild focal convulsion) and they stated that this is the Rolandic Seizure and it is not required the fresium and to stop it gradually. While reducing the dozage gradually she had 2-3 seizures and after stopping the fresium also she had 5-6 seizures. Then the doctor advised us that this was the withdrawal syndrom and it might go after some days.
Again she had 2-3 seizures and then the specialist doctor advised to start lametec 25 mg very gradually as follows;
0-0-1/4 for 10 days
0-0-1/2 for 10 days
1/2-0-1/2 for 7 days and to continue 1-0-1.
But she completed 0-0-1/4 :7 days, 0-0-1/2 :5 days and 1/2-0-1/2: 3 days , then the skin rashes & allergy started and the doctor advised to stop the lametec 25 mg. After stopping the lametec 25 mg, the skin rashes gradually decreased. So the doctor advised to take only Valparin 200 syrup 12ml twice a day. But then she started to have stammering, speech problem and series eye blinking and also she had many seizures during that time (mostly while sleeping) and again the doctor advised to re-start Frisum 10mg once at night and reduced valparin 200 to 7.5ml twice and after one month reduced to 5ml twice. Even though she was drowsy and sleepy her stammering, speech problems and eye blinking gradually stopped. It continued for next 6 months and she was alright then (there was no seizures while taking frisium 10 mg). But again the stammering, speech problems and eye blinking started from the seven months of taking the frisium 10mg and the doctor stopped frisium again and increased valparin 200 to 7.5ml twice a day.
After one week of stopping the frisium, she had frequent seizures and again the doctor increased the dosage of valparin to 10ml-5ml-10ml/day. Her eye blinking, stammering and speech problem worsened now and sometimes she cannot even speak and she cannot understand what we ask to her. Sometimes she cannot pronounce the familiar words even. While speaking she had severe eye blinking also. Sometimes she cannot hear what we say and ask. Again the doctor advised to re-start frisium or to start levetiracetam. Which medicine is more suitable for her?
Dear Sir, why these all things are happening? Are all this because of epilepsy or its medications? Can you give us your appointment at the earliest? Can I get the best treatment for this condition of my daughter?                                                       
Up to last year she was studying well and she got around 87% XXXXXXX in the last year’s final exam of class II but now her exams are going on well and she cannot memorize and write even whatever she had studied.
We are much worried about her. Kindly help us.
Where in India can we get the best treatement for my daughter? Will she have any problem in hearing? Why she is not hearing while calling(sometimes more or less)??? She cannot repeat what we say! Why it is sir ???

Posted Mon, 8 Oct 2012 in Epilepsy
Answered by Dr. Piyush Ostwal 2 hours later
Thanks for the details.
I see that your daughter's prescription has been changed several times because of uncontrolled seizures and also probably side effects of medications. She seems to be having multiple seizure types. i would agree with the choice of lametec but unfortunately she developed skin rash. i would definitely want to try levetiracetam next and build up on the dosage.
For some patients with epilepsy, seizure control is really difficult and different medications have to be tried in various combinations till the best effective one is found. There are still many medications which can be tried for her.
The times when she is not hearing are likely to be periods when she is having seizures in brain but which is not visible externally and so she appears to be not hearing and responding.
NIMHANS, Bangalore is a good centre for taking opinion from neurologist for your daughter.
If you have any more queries, I will be happy to answer.
Good luck.
Above answer was peer-reviewed by
Follow-up: Suffering from the rolandic seizure. Skin rashes and allergy started after medication. Why is this happening? 8 hours later
Dear sir,
Thanks for your reply.
As you have said the eye blinking, stammering,staring, hearing problem and unable to speek or pronounce may be because of spikes in the brain no sir? I have got the appointment of doctor Ashalatha of XXXXXXX XXXXXXX trivandrum on 24/9/12.But can my daughter stay with the valparin 200 syrup until then or do we start the levitracetam at the earliest as per the consulting nuerologist of kolkata? Will these condition harm my daughter or make permankinent trouble? I have heard that levitracetam have serious side effect like slurred speach,vision problem and skin darkenin? What is to be done at the earliest? Kindly advise.
Answered by Dr. Piyush Ostwal 4 hours later

Thanks again for the follow-up.

Yes, those things could be because of spikes in brain.

You can go ahead with levetiracetam because of frequent seizures in your daughter. Very frequent seizures do leave small- small damages to the nerves in the brain. Over the years these damages accumulate; so good seizure control is our wish and priority.

These side effects of levetiracetam are not seen in most patients and withholding it for fear of them is not advisable.

Hope this answers your query. If all your queries are answered, please close this discussion.

Good luck!!
Above answer was peer-reviewed by
Follow-up: Suffering from the rolandic seizure. Skin rashes and allergy started after medication. Why is this happening? 1 hour later
Dear sir,
Thanks for your most valuable reply. Is my dauhter having rolandic epilepsy or some other kind of epilepsy? Mostly she is having the seizures at night during sleep and early morning only.

While taking frisium 5mg, she had no seizures and stammering,eye blinking,word finding difficulty and memory problems up to 5 months and then the above problems started.
And also she had no seizures while taking frisium 10mg and after 7 months of frisium 10mg taking eye blinking,word finding difficulty and stammering started and the local nuerologist told it may be the side effect of either frisium or valaparin and advised to stop frisium 10mg and to increase the Valparin to 10ml-5ml-10ml a day. But it's more than one week she takes the new doze of valparin and there is no fresh attack seen but her above problems worsened and she is not hearing when we call her and she cannot understand anything and talk any thing almost always.
What is your opinion about XXXXXXX XXXXXXX epilepsy care centre(SCTIMST) trivandrum and Indian epilepsy Centre of Mr XXXXXXX XXXXXXX New Delhi.
Is it advisable to wait one week more and to have thorougly ckeck up like VEEG and MRI and to start the new medicne or to start the new medicines immediately? Because I have got the appointment only on 24th in XXXXXXX XXXXXXX trivandrum.
One another doctor advised not to start Levetiracetam and to start either Trileptal or Tegretol !!!.

Answered by Dr. Piyush Ostwal 10 hours later

Thanks for providing additional details.

Overall the description of it does not appear to me like that of Rolandic epilepsy. However a look at EEG is must for making that diagnosis.

Both the centres that you mentioned are renowned and good for treatment of epilepsy.

Finally I would advise you not to wait till the appointment, since she has significantly deteriorated in her language communication.

Regarding Trileptal / tegretal, I can comment only if I see the patient.

Good luck!!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor